Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Journal of the American Mathematical Society
Journal of the American Mathematical Society
ISSN 1088-6834(online) ISSN 0894-0347(print)

 

Obstructions to nonnegative curvature and rational homotopy theory


Authors: Igor Belegradek and Vitali Kapovitch
Journal: J. Amer. Math. Soc. 16 (2003), 259-284
MSC (2000): Primary 53C20, 55P62
Published electronically: December 3, 2002
MathSciNet review: 1949160
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We establish a link between rational homotopy theory and the problem which vector bundles admit a complete Riemannian metric of nonnegative sectional curvature. As an application, we show for a large class of simply-connected nonnegatively curved manifolds that, if $C$ lies in the class and $T$ is a torus of positive dimension, then ``most'' vector bundles over $C\times T$ admit no complete nonnegatively curved metrics.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 53C20, 55P62

Retrieve articles in all journals with MSC (2000): 53C20, 55P62


Additional Information

Igor Belegradek
Affiliation: Department of Mathematics, 253-37, California Institute of Technology, Pasadena, California 91125
Email: ibeleg@its.caltech.edu

Vitali Kapovitch
Affiliation: Department of Mathematics, University of California Santa Barbara, Santa Barbara, California 93106
Email: vitali@math.ucsb.edu

DOI: http://dx.doi.org/10.1090/S0894-0347-02-00418-6
PII: S 0894-0347(02)00418-6
Keywords: Nonnegative curvature, soul, derivation, Halperin's conjecture
Received by editor(s): October 28, 2001
Published electronically: December 3, 2002
Article copyright: © Copyright 2002 American Mathematical Society